MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE/ RADIOLUCENT SHORT; NAIL, FIXATION, BONE

SYNTHES GMBH INSERTION HANDLE/ RADIOLUCENT SHORT; NAIL, FIXATION, BONE
Catalog Number 03.043.018
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the impact attachment was placed intraoperatively, and the nail was driven in; subsequently, the impact attachment could no longer be detached from the targeting device.During the inspection, it was identified that it continues to get stuck.There was no allegation against nail.There was a surgical delay.No other medical intervention was required.The procedure was successfully completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d9, d10 (concomitant), h4 corrected: d4 (lot, primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no allegation against the nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: f10.Corrected: h4.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of normal use, no signs of issues that could lead to the malfunction of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed several attempts of assemble and disassembly were made, with the mating device driving cap (03.043.028) also returned in this complaint.It was possible to preformed the complete assembly process, no signs of resistance or friction were felt.The assembly process work as expected.The overall complaint was not confirmed as the observed condition of the insert-handle radioluc short would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.043.018-15.Lot number: 46736p8.Manufacturing site: hägendorf.Release to warehouse date: 26-feb-2025.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE/ RADIOLUCENT SHORT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key21902758
Report Number8030965-2025-04026
Device Sequence Number15631498
Product Code JDS
UDI-Device Identifier07612334170996
UDI-Public(01)07612334170996(10)637P080
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.018
Device Lot Number637P080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/12/2025
06/10/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/14/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS
Patient SexUnknown